Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 83, NWS Blacksburg, VA

May 24, 2017Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 24, 2017, 4:32 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2017, 4:32 PM EDT (20:32 UTC)
Expired
May 24, 2017, 5:30 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:33 PM EDTTSTM WND DMG2 Se Brooks Crossroads, NC1800 BLOCK OF HAMPTONVILLE ROAD FOUR TREES WERE BLOWN DOWN...TREES WERE BLOCKING THE ROAD.
May 24, 4:35 PM EDTTSTM WND DMG1 Ese Brooks Crossroads, NCNUMEROUS TREES WERE BLOWN DOWN AND SIX TO SEVEN HOMES WERE DAMAGED BY THUNDERSTORM WINDS IN THE COMMUNITY OF HAMPTONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:46 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WUUS51 KRNK 242032
SVRRNK
NCC171-193-197-242130-
/O.NEW.KRNK.SV.W.0083.170524T2032Z-170524T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
432 PM EDT WED MAY 24 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Surry County in northwestern North Carolina...
  Southeastern Wilkes County in northwestern North Carolina...
  Western Yadkin County in northwestern North Carolina...

* Until 530 PM EDT

* At 431 PM EDT, a severe thunderstorm was located over Love Valley,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Elkin...
  Fairview...
  Jonesville...
  Dobson...
  and Boonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

A tornado watch remains in effect until midnight EDT for north
central and northwestern North Carolina...and southwestern Virginia.

LAT...LON 3640 8088 3638 8058 3605 8078 3606 8098
      3605 8101 3604 8105 3603 8106 3604 8106
TIME...MOT...LOC 2031Z 208DEG 19KT 3602 8098 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

RS
3 follow-up statements
566 
WWUS51 KRNK 242045
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
445 PM EDT WED MAY 24 2017

NCC171-193-197-242130-
/O.CON.KRNK.SV.W.0083.000000T0000Z-170524T2130Z/
Surry NC-Wilkes NC-Yadkin NC-
445 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR
SOUTHWESTERN SURRY...EAST CENTRAL WILKES AND NORTHWESTERN YADKIN
COUNTIES...

At 445 PM EDT, a severe thunderstorm was located near Arlington,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Elkin...
Fairview...
Jonesville...
Dobson...
and Boonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

A tornado watch remains in effect until midnight EDT for north
central and northwestern North Carolina...and southwestern Virginia.

LAT...LON 3640 8088 3638 8058 3613 8074 3615 8092
TIME...MOT...LOC 2045Z 213DEG 32KT 3619 8080 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

RS
018 
WWUS51 KRNK 242058
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
458 PM EDT WED MAY 24 2017

NCC193-242107-
/O.CAN.KRNK.SV.W.0083.000000T0000Z-170524T2130Z/
Wilkes NC-
458 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL WILKES COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until midnight EDT for north
central and northwestern North Carolina...and southwestern Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3623 8087 3633 8087 3634 8088 3640 8088
      3638 8058 3620 8070
TIME...MOT...LOC 2057Z 209DEG 24KT 3625 8076 

$$

NCC171-197-242130-
/O.CON.KRNK.SV.W.0083.000000T0000Z-170524T2130Z/
Surry NC-Yadkin NC-
458 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR
SOUTHWESTERN SURRY AND NORTHWESTERN YADKIN COUNTIES...

At 457 PM EDT, a severe thunderstorm was located over Burch, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Elkin...
Fairview...
Jonesville...
Dobson...
and Boonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

A tornado watch remains in effect until midnight EDT for north
central and northwestern North Carolina...and southwestern Virginia.

LAT...LON 3623 8087 3633 8087 3634 8088 3640 8088
      3638 8058 3620 8070
TIME...MOT...LOC 2057Z 209DEG 24KT 3625 8076 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

RS
528 
WWUS51 KRNK 242122
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
522 PM EDT WED MAY 24 2017

NCC171-197-242131-
/O.EXP.KRNK.SV.W.0083.000000T0000Z-170524T2130Z/
Surry NC-Yadkin NC-
522 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN SURRY AND NORTHWESTERN YADKIN COUNTIES WILL EXPIRE AT
530 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A tornado watch remains in effect until midnight EDT for north
central and northwestern North Carolina...and southwestern Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3623 8087 3633 8087 3634 8088 3640 8088
      3638 8058 3620 8070
TIME...MOT...LOC 2121Z 208DEG 19KT 3636 8069 

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:09 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 24, 3:09 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
309 PM EDT Wed May 24 2017

.SYNOPSIS...
A warm front over extreme northwest North Carolina will lift
north tonight, followed by a cold front moving from west to
east. By Thursday morning low pressure will be over the Ohio
Valley with the cold front trailing across far eastern Virginia
and North Carolina. Friday will be a dry day with the low well
into New England.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 245 PM EDT Wednesday...

Deep synoptic scale long wave trof was over the eastern United
states with two upper low within the trof. The trof crosses the
Ohio Valley on Thursday with the main trof axis moving toward
the East Coast on Tuesday afternoon.

Surface wedge retreats tonight as winds turn to the south then
southwest. Looking a three batches of showers and thunderstorms.
The first coming in at 3PM from the warm, unstable side of the
wedge from the west,and the next developing in North Carolina
and moving northeast through Virginia, similar to the
precipitation forecast trends in the 17Z HRRR and to a lesser
extent the Hi- Resnmm and HI- RESarw. The third will be along
the front later tonight. This put the best timing for
precipitation and storms from 21Z/5PM until midnight. With a
retreating warm front and high shear the near-storm environment
is favorable for rotation in any of the stronger cells.

The threat for flash flooding will also continue until the cold
front passes. Expecting rainfall rates typical in convective storms.
Precipitable water values increase to around 1.5 inches in the
piedmont of Virginia and North Carolina tonight. Rates of 1.0
to 1.5 inches per hour would exceed what is needed for flash
flooding in parts of southwest Virginia and northwest North
Carolina. The Flash Flood Watch will be expanded to include
another tier of counties from Pulaski to Halifax.

Cold pool aloft with the southern of the two upper lows passes over
the Carolinas but 500MB temperatures still lower enough to
produce large lapse rates over southeast West Virginia,
southwest Virginia, and northwest North Carolina on Thursday.
CAPES are forecast around 800 J/Kg in the piedmont Thursday
afternoon. Low level moisture will erode east of the Blue Ridge
Thursday but will increase with the increasing west wind on the
west side of the central Appalachians. Will keep a high
probability of precipitation ahead of the cold front which
crosses the region tonight.

As the warm front moves north temperatures will temporarily go up
then they will cool off again behind the cold front. Definitely
a non-diurnal trend. Expecting enough breaks in the clouds east
of the Blue Ridge on Thursday for some sun and temperatures
warmer than Wednesday. Blend of MET/MAV guidance looks
reasonable for maximum temperatures on Thursday.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 145 PM EDT Wednesday...

Thursday night into Friday, the center of the upper low responsible
for the wet weather on Thursday will translate from near the Mason-
Dixon line to off the coast of Cape Cod.  This transition will place
the region on the backside of the departing system within a
tightening pressure gradient. Look for winds to become gusty from
the northwest as 850mb flow is progged to peak around 40kts in the
evening. Ridgetop gusts in the 30 to 40 mph range will be common
with the highest peaks experiencing a few mph about that. Mountain
valleys will experience gusts more in the 20 to 30 mph range. Gusts
of any substantial nature are not expected downstream of the crest
of the Blue Ridge.

Precipitation will linger through the overnight hours in the form of
upslope scattered showers. The best coverage will be across
southeast West Virginia with decreasing potential heading eastward
to roughly the Interstate-81 corridor.

On Friday, we will gradually lose the upslope scattered showers, and
associated cloud cover, as low level winds start to back more
westerly through the day with the approach of an upper level
shortwave ridge. The arrival of drier air will also yield a
decreasing trend in coverage. The best coverage will still be over
parts of southeast West Virginia, mainly during the morning hours.
The vast majority of the forecast area will experience limited cloud
cover and weak winds.

Our period of drier weather will be short lived. Friday night into
Saturday we will be watching a cold front approach and then enter
the region. Isolated showers may on the radar screen by sunrise
Saturday in the western portions of the area, but the better chances
will be during the day Saturday with the arrival of the front
combined with daytime heating.

Guidance varies on what extent the front makes it through the region
before stalling. Model are leaning towards a thunderstorm complex
potentially riding along this stalled front late Saturday night and
entering the area by Sunday morning.

Temperatures during this portion of the forecast will start near
normal, but trend to a little over five degrees above normal by
Saturday.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 205 PM EDT Wednesday...

During this part of the forecast, a broad, slow moving upper low
will transition from the Great Lakes region to over southeast
Canada.  This will keep our region in a pattern dominated by a
persistent trough of low pressure across the eastern portion of the
U.S.  Within this trough pattern a series of cold fronts are
expected to enter, and then move through the forecast region.
Guidance offers the first of these two to have a Sunday night into
Monday time frame, with a second during late Tuesday night into
Wednesday. Both of these time frames will be periods with a greater
potential for showers and storms, with the first being more robust
than the second. However, while the area is within the overall
trough pattern, daytime heating will be enough to produce at least
isolated showers during other parts of this time period.

Temperatures during this portion of the forecast will start the
period about ten degrees above normal. By Wednesday, readings within
a degree or two of normal are forecast.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 250 PM EDT Wednesday...

Wedge holding with IFR to MVFR ceilings over southeast West
Virginia and southwest Virginia TAF sites. Warm front slowly
lift north this evening which will brings winds around to the
south then southwest and raise ceilings to VFR. Numerous
thunderstorms are expected tonight with MVFR ceilings and
visibilities. Some of these storm may be severe across southern
Virginia. Confidence is low on the timing of when this
improvement will be.

High confidence that a cold front will cross the area and turn
winds to the southwest to west before 12Z/8AM. Surface and low
level winds from the west will result in downsloping east of the
Blue Ridge to sct to broken VFR stratocumulus. Scattered
showers and isolated thunderstorms are expected where MVFR
conditions are possible. Ceilings will remain MVFR from KROA and
KBCB along the Blue Ridge and to the west.

Extended Aviation Discussion...

Friday will be drier with a better chance of VFR ceilings and
visibilities. Another front reaches the area for Saturday with
more showers and thunderstorms including sub-VFR conditions
into Monday.

&&

.HYDROLOGY...
As of 300 PM EDT Wednesday...

Flash Flood Watch expanded another tier of counties for late
this afternoon into late this evening. Given wet antecedent
conditions in much of the southern and southwest sections,
hoisting a Flash Flood watch given potential for higher rate
rainfall over wet ground into this evening.

The river forecast for the Dan and Roanoke Rivers will be
updated again after 8PM based on rainfall through that time and
expected rainfall for overnight. Minor Flooding is expected to
continue on the Dan River at South Boston and is forecast on the
Dan River at Paces and on the Roanoke River at Randolph.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-009-
     010-012-015-016-032-043.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001>006-
     018>020.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH
HYDROLOGY...AMS
Hazardous weather outlook, May 24, 5:18 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
518 AM EDT Wed May 24 2017

NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-250930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry-
518 AM EDT Wed May 24 2017

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and southwest
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, scattered severe thunderstorms will be possible ahead
of a cold front this afternoon and evening with damaging winds and
large hail the primary threats. An isolated tornado or two could
also occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated strong to severe thunderstorms will be possible Thursday and
again over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

VAZ011-013-014-017-018-022-033-044-058-059-WVZ042>044-250930-
Giles-Pulaski-Montgomery-Floyd-Craig-Roanoke-Franklin-Pittsylvania-
Halifax-Charlotte-Mercer-Summers-Monroe-
518 AM EDT Wed May 24 2017

This Hazardous Weather Outlook is for south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Heavy rainfall may occur ahead of a strong cold front this afternoon
and evening with localized flooding possible.

In addition, isolated strong to severe thunderstorms producing
damaging winds and large hail could occur. An isolated tornado is
also possible especially southeast of the Blue Ridge.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated strong to severe thunderstorms will be possible Thursday
and again over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-023-024-034-035-045>047-WVZ507-508-250930-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Eastern Greenbrier-Western Greenbrier-
518 AM EDT Wed May 24 2017

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Heavy rainfall may occur ahead of a strong cold front this afternoon
and evening with localized flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated strong to severe thunderstorms will be possible Thursday
and again over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 24, 4:12 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
412 PM EDT WED MAY 24 2017

NCZ020-242045-
Yadkin-
412 PM EDT WED MAY 24 2017

...A STRONG THUNDERSTORM WILL AFFECT
YADKIN COUNTY...

At 411 PM EDT, a strong thunderstorm was located over Courtney,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Yadkinville...
Boonville...
East Bend...
Nebo...
and Courtney.

LAT...LON 3605 8081 3625 8070 3626 8046 3625 8046
      3622 8043 3621 8045 3617 8044 3614 8044
      3612 8046 3612 8049 3611 8051 3608 8051
      3605 8050
TIME...MOT...LOC 2011Z 205DEG 29KT 3605 8065

RS
Local storm report, May 24, 4:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     4 N HUNGRY MOTHER STATE 36.94N 81.53W
05/24/2017                   SMYTH              VA   LAW ENFORCEMENT

            ONE TREE DOWN NEAR THE INTERSECTION OF ROUTE 16 AND ROUTE
            610

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:27 AM EDTFlash Flood WatchRNKAlleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more20 hr
May 24, 3:47 PM EDTAreal Flood AdvisoryRNKAlleghany, Ashe, Watauga, Wilkes3 hr
May 24, 4:07 PM EDTFlash Flood WarningRNKSurry6 hr
May 24, 4:12 PM EDTSpecial Weather StatementRNKYadkin33 min
May 24, 4:18 PM EDTTornado WarningRNKYadkin27 min
May 24, 4:42 PM EDTTornado Warning Tornado observedRNKStokes, Surry, Yadkin33 min
May 24, 4:58 PM EDTFlash Flood WarningRNKWilkes3 hr
May 24, 5:09 PM EDTTornado Warning Tornado observedRNKStokes36 min
May 24, 5:26 PM EDTAreal Flood AdvisoryRNKAlleghany, Ashe4 hr
May 24, 6:44 PM EDTAreal Flood AdvisoryRNKAshe, Watauga4 hr
May 24, 6:49 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.